Alert archive / Michigan / Wind Advisories in 2020
Wind Advisory 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Nov 10, 2020, 11:36 AM EST for 23 counties in Michigan. It took effect at Nov 10, 2020, 4:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2020, 11:36 AM EST (16:36 UTC)
- In effect from
- Nov 10, 2020, 4:00 PM EST
- Expired
- Nov 11, 2020, 5:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918 WWUS73 KGRR 101636 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1136 AM EST Tue Nov 10 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110045- /O.NEW.KGRR.WI.Y.0006.201110T2100Z-201111T1000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1136 AM EST Tue Nov 10 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 4 PM this afternoon to 5 AM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
3 follow-up statements
639 WWUS73 KGRR 102102 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 402 PM EST Tue Nov 10 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110515- /O.CON.KGRR.WI.Y.0006.000000T0000Z-201111T1000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 402 PM EST Tue Nov 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
043 WWUS73 KGRR 110308 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1008 PM EST Tue Nov 10 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-111000- /O.CON.KGRR.WI.Y.0006.000000T0000Z-201111T1000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1008 PM EST Tue Nov 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
879 WWUS73 KGRR 110833 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 333 AM EST Wed Nov 11 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-111000- /O.CON.KGRR.WI.Y.0006.000000T0000Z-201111T1000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 333 AM EST Wed Nov 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... * WHAT...West winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...Until 5 AM EST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Nov 10, 6:35 AM EST, 5 hours 1 minute earlier.
Area forecast discussion, Nov 10, 6:35 AM EST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Grand Rapids MI
635 AM EST Tue Nov 10 2020
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 316 AM EST Tue Nov 10 2020
- One more unseasonably warm day, then rain
- Cooler for the rest of the week
&&
.DISCUSSION...(Today through next Monday)
Issued at 316 AM EST Tue Nov 10 2020
-- One more unseasonable warm day, then rain --
We may see a little sunshine early today before clouds become more
prevalent during the afternoon. A cold front lurks to the west. It
currently stretches from near Green Bay southwest to north central
Oklahoma. A wave of low pressure is going to ride north along the
front and slow it's progress eastward today. That will all for
strong southwest winds to draw up warmer and more humid air.
Dewpoints in the lower 60s and highs in the 70s are expected today
which will set a few records. See the climate section below.
The cold front will move across the CWA this evening. This is the
time of year when we frequently see a couple of Narrow Cold Frontal
Rain Bands and that's likely what we'll see this evening. There is
some instability that's expected tonight, but given the time of day
it will be diminishing. Nevertheless, MLCAPE in the 200-400 J/Kg
range will help the storms develop. A strengthening LLJ ramps up to
around 60 knots. Thus a wind threat is a real possibility as the
showers/storms along the front tap into the stronger winds aloft.
Wouldn't be surprised to see a wind gust to 50 mph.
The front will move east during the evening and the precipitation
will end.
-- Cooler for the rest of the week --
Temperatures are going to fall 25-30 degrees from today to
Wednesday. H8 temps plummet from 12c to 2c from 03z-09z tonight and
then to 0c late Wednesday. We'll be looking at generally dry
weather, though, due to high pressure moving into the Great Lakes.
Friday will be the coldest day of the week after another cold front
moves through. H8 temps fall to -6c to -8c Friday and highs will
only reach the lower 40s in many locations. Rain chances will
increase again Saturday as another low moves from the southern
Plains to the Great Lakes.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 632 AM EST Tue Nov 10 2020
No change to the going forecast. LLWS will continue for a couple
more hours. A few light rain showers have popped up on radar but
won't be enough to restrict vsby during the next few hours. A
strong cold front will move through this evening and a few
thunderstorms will be possible.
&&
.MARINE...
Issued at 316 AM EST Tue Nov 10 2020
Wind and waves will be hazardous to small craft through Wednesday.
South winds to 30 knots today will increase to 45 knot gales
tonight. Waves will build to 10+ feet tonight. Wind and waves more
favorable to small craft will return Wednesday night.
&&
.CLIMATE...
Issued at 316 AM EST Tue Nov 10 2020
The following high temperature records may be exceeded today:
Grand Rapids 67 1999
Muskegon 70 1911
Lansing 68 1999
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 7 PM EST this evening for LMZ847>849.
Gale Warning from 7 PM this evening to 7 AM EST Wednesday for
LMZ844>849.
Small Craft Advisory until 7 PM EST this evening for LMZ844>846.
&&
SYNOPSIS...04
DISCUSSION...04
AVIATION...04
CLIMATE...04
MARINE...04Hazardous weather outlook, Nov 10, 3:31 AM EST, 8 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 331 AM EST Tue Nov 10 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 331 AM EST Tue Nov 10 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this evening. Some of the storms could produce wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-110845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 331 AM EST Tue Nov 10 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Wind and waves will be hazardous to small craft. Winds will gust to 45 knots tonight and waves will build to 7 to 11 feet. .DAYS TWO THROUGH SEVEN...Wednesday through Monday West wind to 30 knots and 6 to 9 foot waves will be hazardous to small craft Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 10:39 PM EST | Gale Warning | GRR | 32 hr | |
| Nov 10, 6:21 PM EST | Special Marine Warning | GRR | 114 min | |
| Nov 10, 6:43 PM EST | Special Marine Warning | GRR | 2 hr | |
| Nov 10, 6:52 PM EST | Severe Thunderstorm Warning | GRR | Mason, Muskegon, Oceana | 83 min |
Nearby
Wind Advisories in Michigan, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.